Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 307, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 6, 1998, 2:03 AM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 1998, 2:03 AM CDT (07:03 UTC)
- Expired
- Oct 6, 1998, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 060705 FFWSGF KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-067-077- 085-091-097-105-109-119-125-131-141-145-149-153-167-169-185-203- 209-213-215-217-225-229-061300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 203 AM CDT TUE OCT 6 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI DALLAS COUNTY IN SOUTHWEST MISSOURI DENT COUNTY IN SOUTH CENTRAL MISSOURI DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI HOWELL COUNTY IN SOUTH CENTRAL MISSOURI LACLEDE COUNTY IN SOUTHWESTERN MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI OREGON COUNTY IN CENTRAL MISSOURI OZARK COUNTY IN SOUTH CENTRAL PULASKI COUNTY IN CENTRAL MISSOURI SHANNON COUNTY IN SOUTH CENTRAL MISSOURI TEXAS COUNTY IN SOUTH CENTRAL MISSOURI WEBSTER COUNTY IN SOUTHWEST MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * FLOOD WARNINGS FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS CHEROKEE COUNTY IN SOUTHEASTERN KANSAS CRAWFORD COUNTY IN SOUTHEASTERN KANSAS BARRY COUNTY IN SOUTHWESTERN MISSOURI BARTON COUNTY IN SOUTHWESTERN MISSOURI BENTON COUNTY IN CENTRAL MISSOURI CEDAR COUNTY IN SOUTHWESTERN MISSOURI CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI DADE COUNTY IN SOUTHWESTERN MISSOURI GREENE COUNTY IN SOUTHWESTERN MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI JASPER COUNTY IN SOUTHWESTERN MISSOURI LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI MCDONALD COUNTY IN SOUTHWESTERN MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI NEWTON COUNTY IN SOUTHWESTERN MISSOURI POLK COUNTY IN SOUTHWESTERN MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI STONE COUNTY IN SOUTHWESTERN MISSOURI TANEY COUNTY IN SOUTHWESTERN MISSOURI VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 8 AM CDT * AT 125 AM LOCAL LAW ENFORCEMENT OVER SOUTH CENTRAL MISSOURI REPORTED VERY HEAVY RAINFALL ACROSS SOUTH CENTRAL AND A PORTION OF SOUTHWEST MISSOURI. A LARGE AREA OF VERY HEAVY RAIN IS LOCATED FROM SALEM TO CABOOL TO GAINESVILLE. INDIVIDUAL THUNDERSTORMS ARE MOVING NORTHEAST AT 30 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. * PHONE CALLS MADE TO AREA SHERIFFS FROM OZARK COUNTY TO DENT COUNTY INDICATE THAT MANY ROADS HAVE STANDING WATER ON THE ROADS ...AND THAT MANY MOTORISTS ARE BEGINNING TO HYDROPLANE. DOPPLER WEATHER RADAR INDICATES 1 TO 2 AND ONE HALF INCHES OF RAIN HAS FALLEN SINCE 10 PM MONDAY NIGHT FROM GAINESVILLE TO MONTAUK STATE PARK. WITH ANOTHER 1 TO 3 INCHES OF RAIN EXPECTED TO FALL THROUGH 8 AM... FLASH FLOODING IS LIKELY. THE FLASH FLOOD WARNING SUPERCEDES A PORTION OF THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS ISSUED MONDAY NIGHT. THE FLASH FLOOD WARNING IS FOR AREAS EAST OF A LINE FROM GAINESVILLE TO BUFFALO TO TUSCUMBIA. LOCALIZED FLOODING AND EXCESSIVE RUNOFF CONTINUES IN EARNEST ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS DUE TO THE COPIOUS RAINFALL THAT HAS FALLEN OVER THE LAST 30 HOURS. WITH MANY SECONDARY ROADS STILL FLOODED...A FLOOD WARNING HAS BEEN ISSUED FOR AREAS WEST OF A GAINESVILLE TO BUFFALO TO TUSCUMBIA LINE. THIS FLOOD WARNING SUPERCEDES THE FLASH FLOOD WARNING THAT WAS ISSUED FOR PORTIONS OF THE AREA LAST NIGHT. LIGHT RAIN IS EXPECTED TO FALL ACROSS THIS AREA... WITH UP TO ONE HALF INCHES OF RAIN POSSIBLE. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. BE ESPECIALLY CAREFUL ABOUT TRAVELLING AT NIGHT. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 9:05 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 5, 9:05 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...EVENING UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT MON OCT 5 1998 UPPER AIR ANALYSIS INDICATING POTENTIAL FOR HEAVY RAINFALL CONTINUES: 300 AND 500 MB TROUGH AXES STILL OFF TO THE WEST OF THE FORECAST AREA WITH RIGHT REAR QUAD OF 110 KT 300 MB JET OVERHEAD. NEGATIVES TO ANOTHER ROUND OF TORRENTIAL RAINFALL INCLUDE: SURFACE FRONT HAS MOVED EAST OF SPRINGFIELD AND SHOULD BE THE WESTERN LIMIT OF THE HEAVIEST RAIN...SQUALL LINE FROM NORTHERN TEXAS TO NORTHERN ARKANSAS APPEARS TO HAVE CUT OFF THE FEED OF MOISTURE TO THE POST FRONTAL RAIN. WILL DO THE FOLLOWING: 1) KEEP THE FLASH FLOOD WATCH INTACT OVERNIGHT. 2) RE-ISSUE THE FLASH FLOOD WARNINGS FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI BEFORE 10 PM DUE TO THE ONGOING FLOODING AND WAVE OF RAIN MOVING INTO THAT AREA 3) ISSUE A SMALL STREAM FLOOD ADVISORY FOR THE REMAINDER OF THE AREA TO ADDRESS MINOR FLOODING THAT IS EXPECTED. AT FIRST GLANCE...LOW TEMPERATURES IN THE ZONES LOOK TO BE TOO COOL WITH THE PERSISTENT LOW CLOUDS AND OCCASIONAL RAIN. BUT...WINDS HAVE SHIFTED TO THE NORTH AND COOLER AIR WILL BE ALLOWED TO FILTER INTO THE REGION SHOULD THE RAIN HOLD OFF. WILL MAKE ADJUSTMENTS TO THE ZONE WORDING. SUTTON
In the hours before
Special weather statement, Oct 5, 9:45 PM CDT, 4 hours 18 minutes before
MOZ058-070>071-081>083-090>092-094>098-101>106-061300- SMALL STREAM FLOOD ADVISORY NATIONAL WEATHER SERVICE SPRINGFIELD MO 945 PM CDT MON OCT 5 1998 THE NATIONAL WEATHER SERVICE HAS ISSUED A SMALL STREAM FLOOD ADVISORY FOR THE FOLLOWING COUNTIES IN MISSOURI: BARRY CHRISTIAN DENT DOUGLAS GREENE HOWELL LACLEDE LAWRENCE MARIES MCDONALD OREGON OZARK PHELPS PULASKI SHANNON STONE TANEY TEXAS WEBSTER WRIGHT INCLUDING THE TOWNS OF... ROLLA LEBANON SPRINGFIELD BRANSON WEST PLAINS FORT LEONARD WOOD SALEM MARSHFIELD OZARK A LARGE AREA OF RAIN CONTINUED ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THIS EVENING. RADAR ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN IN THE ADVISORY AREA SINCE LATE MONDAY AFTERNOON. ALTHOUGH FLOODING HAD NOT YET BEEN REPORTED THE PERSISTENT RAIN MAY CAUSE SMALL RIVERS AND STREAMS TO RISE OUT OF THEIR BANKS OVERNIGHT...AND FLOOD PRONE AREAS ADJACENT TO THESE STREAMS MAY FLOOD. THERE IS THE POSSIBILITY THAT FLASH FLOODING MAY DEVELOP OVERNIGHT IF HEAVY RAINFALL IN ARKANSAS MOVES NORTH. A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR THE ADVISORY AREA OVERNIGHT AND RESIDENTS ARE URGED TO MONITOR WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLASH FLOODING DEVELOP OVERNIGHT. SUTTON
Special weather statement, Oct 5, 10:00 PM CDT, 4 hours 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CDT MON OCT 5 1998 ...FLASH FLOOD WATCH CONTINUED IN EFFECT OVERNIGHT FOR ALL OF SOUTHWEST...SOUTH CENTRAL AND CENTRAL MISSOURI ALONG WITH EXTREME SOUTHEAST KANSAS... ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 400 AM... ...SMALL STREAM FLOOD ADVISORY CONTINUED IN EFFECT OVERNIGHT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... AT 951 PM CDT NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD CONTINUED TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL... SOUTH CENTRAL AND SOUTHWEST MISSOURI. THE RAIN AREA WAS MOVING SLOWLY TO THE EAST...RESULTING IN RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOURS TIME. A CHECK OF LOCAL LAW ENFORCEMENT AGENCIES INDICATED THAT FLOODING CONTINUED IN AREAS THAT RECEIVED HEAVY RAINFALL LATE SUNDAY EVENING THROUGH MONDAY MORNING. ALSO...THE LARGER RIVERS IN THIS REGION HAD RISEN OUT OF THEIR BANKS AND FLOOD PRONE AREAS ADJACENT TO THESE RIVERS HAD FLOODED AS WELL. FLASH FLOOD WARNINGS CONTINUED IN EFFECT UNTIL 400 AM FOR C0UNTIES ALONG AND NORTHWEST OF A NEOSHO TO GREENFIELD...BOLIVAR...BUFFALO...OSAGE BEACH AND TUSCUMBIA LINE. ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... RAINFALL AMOUNTS SINCE THIS MORNING WERE GENERALLY IN THE ONE TO THREE INCH RANGE AND FLOODING HAD NOT YET DEVELOPED. SMALLER RIVERS AND STREAMS MAY HOWEVER EXPERIENCE FLOODING OVERNIGHT AND A SMALL STREAM FLOOD ADVISORY IS IN EFFECT ALONG AND SOUTH OF A PINEVILLE TO MT. VERNON...SPRINGFIELD AND ROLLA LINE. A BAND OF THUNDERSTORMS FROM CENTRAL ARKANSAS TO NORTHEAST TEXAS COULD MOVE INTO THE ADVISORY AREA AND CAUSE FLASH FLOODING TO DEVELOP AND A FLASH FLOOD WATCH CONTINUED OVERNIGHT. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. SUTTON
Special weather statement, Oct 5, 10:00 PM CDT, 4 hours 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CDT MON OCT 5 1998 ...FLASH FLOOD WATCH CONTINUED IN EFFECT OVERNIGHT FOR ALL OF SOUTHWEST...SOUTH CENTRAL AND CENTRAL MISSOURI ALONG WITH EXTREME SOUTHEAST KANSAS... ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 400 AM... ...SMALL STREAM FLOOD ADVISORY CONTINUED IN EFFECT OVERNIGHT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... AT 951 PM CDT NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD CONTINUED TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL... SOUTH CENTRAL AND SOUTHWEST MISSOURI. THE RAIN AREA WAS MOVING SLOWLY TO THE EAST...RESULTING IN RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOURS TIME. A CHECK OF LOCAL LAW ENFORCEMENT AGENCIES INDICATED THAT FLOODING CONTINUED IN AREAS THAT RECEIVED HEAVY RAINFALL LATE SUNDAY EVENING THROUGH MONDAY MORNING. ALSO...THE LARGER RIVERS IN THIS REGION HAD RISEN OUT OF THEIR BANKS AND FLOOD PRONE AREAS ADJACENT TO THESE RIVERS HAD FLOODED AS WELL. FLASH FLOOD WARNINGS CONTINUED IN EFFECT UNTIL 400 AM FOR C0UNTIES ALONG AND NORTHWEST OF A NEOSHO TO GREENFIELD...BOLIVAR...BUFFALO...OSAGE BEACH AND TUSCUMBIA LINE. ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... RAINFALL AMOUNTS SINCE THIS MORNING WERE GENERALLY IN THE ONE TO THREE INCH RANGE AND FLOODING HAD NOT YET DEVELOPED. SMALLER RIVERS AND STREAMS MAY HOWEVER EXPERIENCE FLOODING OVERNIGHT AND A SMALL STREAM FLOOD ADVISORY IS IN EFFECT ALONG AND SOUTH OF A PINEVILLE TO MT. VERNON...SPRINGFIELD AND ROLLA LINE. A BAND OF THUNDERSTORMS FROM CENTRAL ARKANSAS TO NORTHEAST TEXAS COULD MOVE INTO THE ADVISORY AREA AND CAUSE FLASH FLOODING TO DEVELOP AND A FLASH FLOOD WATCH CONTINUED OVERNIGHT. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. SUTTON
Special weather statement, Oct 5, 11:25 PM CDT, 2 hours 38 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1125 PM CDT MON OCT 5 1998 ...FLASH FLOOD WATCH IN EFFECT OVERNIGHT FOR SOUTHWEST...SOUTH CENTRAL AND CENTRAL MISSOURI ALONG WITH EXTREME SOUTHEAST KANSAS... ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 400 AM... ...SMALL STREAM FLOOD ADVISORY CONTINUED IN EFFECT OVERNIGHT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... AT 1122 PM CDT NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE RAIN AND THUNDERSTORMS ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHWEST MISSOURI. THE RAIN AREA WAS MOVING SLOWLY TO THE EAST RESULTING IN RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOURS TIME...ESPECIALLY SOUTH AND EAST OF WEST PLAINS. LAW ENFORCEMENT AGENCIES INDICATED THAT FLOODING CONTINUED IN AREAS THAT RECEIVED HEAVY RAINFALL LATE SUNDAY EVENING THROUGH MONDAY MORNING. ALSO...LARGER RIVERS IN THE REGION HAD RISEN OUT OF THEIR BANKS AND FLOOD PRONE AREAS ADJACENT TO THESE RIVERS HAD FLOODED AS WELL. FLASH FLOOD WARNINGS WERE IN EFFECT UNTIL 400 AM FOR C0UNTIES ALONG AND NORTHWEST OF A NEOSHO TO GREENFIELD...BOLIVAR...BUFFALO ...OSAGE BEACH AND TUSCUMBIA LINE. ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... RAINFALL AMOUNTS SINCE THIS MORNING WERE GENERALLY IN THE ONE TO THREE INCH RANGE AND FLOODING HAD NOT YET DEVELOPED. SMALLER RIVERS AND STREAMS MAY HOWEVER EXPERIENCE FLOODING OVERNIGHT AND A SMALL STREAM FLOOD ADVISORY IS IN EFFECT ALONG AND SOUTH OF A PINEVILLE TO MT. VERNON...SPRINGFIELD AND ROLLA LINE. THUNDERSTORMS FROM CENTRAL ARKANSAS TO NORTHEAST TEXAS COULD MOVE INTO THE ADVISORY AREA AND CAUSE FLASH FLOODING TO DEVELOP. A FLASH FLOOD WATCH CONTINUED OVERNIGHT IN THE ADVISORY AREA. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. SUTTON
Special weather statement, Oct 5, 11:25 PM CDT, 2 hours 38 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1125 PM CDT MON OCT 5 1998 ...FLASH FLOOD WATCH IN EFFECT OVERNIGHT FOR SOUTHWEST...SOUTH CENTRAL AND CENTRAL MISSOURI ALONG WITH EXTREME SOUTHEAST KANSAS... ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT FOR PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 400 AM... ...SMALL STREAM FLOOD ADVISORY CONTINUED IN EFFECT OVERNIGHT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... AT 1122 PM CDT NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE RAIN AND THUNDERSTORMS ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHWEST MISSOURI. THE RAIN AREA WAS MOVING SLOWLY TO THE EAST RESULTING IN RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOURS TIME...ESPECIALLY SOUTH AND EAST OF WEST PLAINS. LAW ENFORCEMENT AGENCIES INDICATED THAT FLOODING CONTINUED IN AREAS THAT RECEIVED HEAVY RAINFALL LATE SUNDAY EVENING THROUGH MONDAY MORNING. ALSO...LARGER RIVERS IN THE REGION HAD RISEN OUT OF THEIR BANKS AND FLOOD PRONE AREAS ADJACENT TO THESE RIVERS HAD FLOODED AS WELL. FLASH FLOOD WARNINGS WERE IN EFFECT UNTIL 400 AM FOR C0UNTIES ALONG AND NORTHWEST OF A NEOSHO TO GREENFIELD...BOLIVAR...BUFFALO ...OSAGE BEACH AND TUSCUMBIA LINE. ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... RAINFALL AMOUNTS SINCE THIS MORNING WERE GENERALLY IN THE ONE TO THREE INCH RANGE AND FLOODING HAD NOT YET DEVELOPED. SMALLER RIVERS AND STREAMS MAY HOWEVER EXPERIENCE FLOODING OVERNIGHT AND A SMALL STREAM FLOOD ADVISORY IS IN EFFECT ALONG AND SOUTH OF A PINEVILLE TO MT. VERNON...SPRINGFIELD AND ROLLA LINE. THUNDERSTORMS FROM CENTRAL ARKANSAS TO NORTHEAST TEXAS COULD MOVE INTO THE ADVISORY AREA AND CAUSE FLASH FLOODING TO DEVELOP. A FLASH FLOOD WATCH CONTINUED OVERNIGHT IN THE ADVISORY AREA. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. BE ESPECIALLY CAREFUL WHEN TRAVELLING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS...ESPECIALLY DURING HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN ALTERNATE ROUTE IF FLOODING IS OBSERVED. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:50 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Polk | 6 hr |
| Oct 5, 9:50 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| Oct 5, 9:50 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Oct 5, 9:50 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Oct 5, 9:50 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Oct 5, 9:50 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Douglas, Laclede, Webster, Wright | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Polk, St. Clair | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Christian, Ozark, Stone, Taney | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Greene, Lawrence | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Maries, Pulaski | 6 hr |
| Oct 6, 2:03 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Oct 6, 7:56 AM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Shannon, Texas | 6 hr |
| Oct 6, 7:56 AM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Oct 6, 7:56 AM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Oct 6, 7:56 AM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.